Friday, January 18, 2013


I was called by my Dr yesterday, to come in for a consultation.  He had the results of my heart monitor readings.  According to him I have an irregular heart rythum.  DUH!  Isnt that why I was carrying the monitor?  He increased my Metrapolol, by 25 mg, and added Coumadin.  and then proceeded to scare the hell out of me.  Coumadin is what my dad referred to as his rat poisin.  SWELL!  I need to take it at night and then have a blood test in the morning twice a week.  They will adjust my dosage as it needs to be.  He was hoping that the increase in Metropalol would stop the a-fib.  It didnt!  I had another episode today.  Man it is HELL getting old and facing your own mortality.  I just turned 67, and I am hoping for at least another 25 years!

I went into the base and got my new ID card.  I lost my last one.  I have had an ID card since I was 10 years old, I NEVER lose my ID card.  I did this one though.  I have had it for 10 years, and it is just GONE!  I walked up two flights of stairs to  get to the HR office at the NEX, and I was pooped.  I have not gone up stairs in awhile.  I think I need to get a treadmill, and put it in the garage, and use it as often as I can until I get used to exertion again. 

I came home watching the fog roll in from the strait, and the cove.  it was low hanging fog, and thick.  You could see land across it, but you could not see through it at all.  It has been so cold this week, that we call it a freezing fog!  In the morning everything is covered in hoar frost.  When I was in Nevada, we called it a Pogonip.  Absolutely gorgeous, but treacherous as all get out!

Tomorrow I will see if I can get some pictures of it!


Anji said...

Take care of yourself. Hope they sort out the doses you need soon.

I can go up stairs but down hurts my knees.

Today we have had snow, rain, fog drizzle and below freezing temperatures. too dark to even think of taking pictures.

Bobbie said...

My husband was diagnosed with atrial fibrulation (Wolfe-Parkinson-White syndrom) over 10 years ago. His heart had to be shocked to correct the rhythem. He has been taking a medication called Rythmol ever since. It doesn't have rat poison in
There is surgery to correct it, or another alternative is to have a heart monitor.
It's foggy up here too but there is blue sky up there if only the fog would clear.

Bobbie said...

Oops...I meant have a pacemaker.

Dick said...

Pat has had afib for years and has been on coumodin. Yes, it is rat poison but you use it in very limited and closely monitored doses. Once they get you setup on a dose you will need to have a blood text monthly to check on the results and they may make slight adjustments. Also ask about diet- dark greens like spinach will cause those readings to spike. Eventually you may need to have a pacemaker or ICD (internal cardiac defibrillator) installed but they work well and are quite reliable.

Lostdawill said...

Guess this is what happens when your heart is too big?

Brenda said...

Keep doing what you must to stay healthy and safe!

Anji said...

Hope everything is running smoothly for you Mary Lou.